Article Text

PDF
Letters
Ampiginous choroiditis following quadrivalent human papilloma virus vaccine
  1. Y M Khalifa1,
  2. P M Monahan2,
  3. N R Acharya1
  1. 1
    FI Proctor Foundation, Department of Ophthalmology, University of California, San Francisco, California, USA
  2. 2
    Retinal Diagnostic Center, Santa Cruz, California, USA
  1. Correspondence to Dr N Acharya, FI Proctor Foundation, Room S334, 513 Parnassus Avenue, University of California San Francisco, San Francisco, CA 94143-0412, USA; nisha.acharya{at}ucsf.edu

Statistics from Altmetric.com

Human papilloma virus (HPV) is the most common sexually transmitted infection in the USA with 6.2 million new cases diagnosed annually.1 The majority of infections are asymptomatic, but high-risk HPV types act as a carcinogen in the development of cervical and anogenital cancers.2 In June 2006, the Food and Drug Administration licensed a quadrivalent HPV vaccine (GARDASIL, Merck, Whitehouse Station, New Jersey) for females aged 9 to 26 years. To our knowledge there are no reports of HPV-related intraocular inflammation and no reports of quadrivalent HPV vaccine-related ocular inflammation. We report a case of ampiginous choroiditis following the administration of the quadrivalent HPV vaccine.

Case report

A 17-year-old female was referred for new-onset vision loss in both eyes 3 weeks after being vaccinated with the quadrivalent HPV vaccine. A standard dose of 0.5 ml was injected intramuscularly into the left deltoid without any resulting skin reaction. Her medical history was significant for depression treated with quetiapine. Three weeks following vaccination, she developed painless vision loss in the left eye …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.